Alert archive / West Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 36, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 1, 2012, 6:37 PM EDT for Kanawha County, West Virginia. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 6:37 PM EDT (22:37 UTC)
- Expired
- Aug 1, 2012, 8:30 PM EDT
- In force
- 113 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Kanawha County, WV
The radar
The Charleston,WV radar (KRLX), 33 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396
WGUS51 KRLX 012237
FFWRLX
WVC039-020030-
/O.NEW.KRLX.FF.W.0036.120801T2237Z-120802T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
637 PM EDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN KANAWHA COUNTY IN WEST VIRGINIA...
* UNTIL 830 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLENDENIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RAINFALL WILL CAUSE STREAM BANKS TO BECOME UNSTABLE.
UNSTABLE STREAM BANKS CAN FAIL OR BECOME SLIPPERY. PERSONS SHOULD
STAY AWAY FROM STREAM BANKS...SWIFT FLOWING WATER AND CULVERTS. STAY
AWAY OR BE SWEPT AWAY!
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3843 8159 3855 8154 3849 8127 3848 8126
3847 8128 3838 8126 3833 8126
$$
142 follow-up statements
877
WGUS71 KRLX 012334
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
734 PM EDT WED AUG 1 2012
WVC039-020030-
/O.CON.KRLX.FF.W.0036.000000T0000Z-120802T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-
734 PM EDT WED AUG 1 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
CENTRAL KANAWHA COUNTY...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLENDENIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3843 8159 3855 8154 3849 8127 3848 8126
3847 8128 3838 8126 3833 8126
$$
14412
WGUS71 KRLX 020029
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
829 PM EDT WED AUG 1 2012
WVC039-020039-
/O.EXP.KRLX.FF.W.0036.000000T0000Z-120802T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANAWHA WV-
829 PM EDT WED AUG 1 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 PM EDT FOR CENTRAL
KANAWHA COUNTY...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3843 8159 3855 8154 3849 8127 3848 8126
3847 8128 3838 8126 3833 8126
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 1:58 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 1, 1:58 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 158 PM EDT WED AUG 1 2012 .SYNOPSIS... WEAK COLD FRONT MOVES THROUGH TODAY. DRIER AND MORE STABLE AIR TONIGHT THROUGH THURSDAY NIGHT. MOISTURE AND INSTABILITY INCREASES FRIDAY INTO SUNDAY. COLD FRONT SUNDAY NIGHT/MONDAY. && .NEAR TERM /THROUGH THURSDAY/... ALTHOUGH A BIT HARD TO FIND IN OBSERVATIONS THE EXACT LOCATION IN THE OBS...THINKING WEAK COLD FRONT APPROACHING OHIO RIVER...WITH CONVECTION STARTING TO KICK OFF ACROSS WV. DID NOT MAKE SIGNIFICANT CHANGES TO POPS FROM PREVIOUS FORECAST...SEEING FAIR AGREEMENT IN HI-RES MODELS THAT ISOLATED STORMS SHOULD CONTINUE TO DEVELOP ACROSS THE LOWLANDS...WITH A BIT HIGHER CHANCES OVER THE MOUNTAINS AS AN ELEVATED HEAT SOURCE. NOT MUCH MID TO UPPER LEVEL MOISTURE STILL AROUND...SO THINK MOST CELLS WILL HAVE A HARD TIME SUSTAINING THEMSELVES. HOWEVER...WITH THAT SAID CANNOT RULE OUT A FEW STRONGER STORMS LIKE YESTERDAY...WITH FLASH FLOODING A THREAT IF MULTIPLE STORMS TRAIN OVER THE SAME AREA...OR ONE PERSISTENT STORM BECOMES ROOTED TO AN OROGRAPHIC FEATURE. 3 HOUR FFG GUIDANCE IS AROUND 1 INCH FOR SOME OF OUR NORTHWESTERN ZONES...WITH 2 INCHES FOR MUCH OF THE WV LOWLANDS...SO IT WILL NOT TAKE MUCH TO GET WATER CONCERNS GOING. THOUGHT ABOUT A FLASH FLOOD WATCH...BUT WITH ONLY ISOLATED CONVECTION EXPECTED ISSUES SHOULD BE VERY LOCALIZED. AS THE FRONT MOVES OFF TO THE EAST...HIGH PRESSURE WILL BEGIN MOVING IN BRINGING DRY WEATHER THROUGH THURSDAY. AS MENTIONED IN PREVIOUS DISCUSSION...MODELS STRUGGLING WITH LOWS TONIGHT AND HAVE A 5-10 DEGREE SPREAD IN MOS OUTPUT. STAYED CLOSE TO PREVIOUS FORECAST...RIGHT BETWEEN MOS NUMBERS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... WEAK HIGH PRESSURE WILL SLIDE EAST OF THE AREA BY FRIDAY. STRENGTHENING BERMUDA HIGH WILL BRING WARMER AND MORE HUMID AIR NORTH INTO OUR AREA FRIDAY. LOOKS TO BE ENOUGH MOISTURE AND INSTABILITY FOR HEATING TO POP A FEW THUNDERSTORMS FRIDAY AFTERNOON INTO FRIDAY NIGHT...MAINLY OVER THE SOUTH AND MOUNTAINS. STORMS WILL BE MOSTLY DIURNALLY DEPENDENT...WITH LACK OF UPPER DISTURBANCES IN WEAK WESTERLY FLOW ALOFT...SO MOST OF THE STORMS FRIDAY WILL BE OF THE AFTERNOON AND EVENING VARIETY. OUTSIDE THE CONVECTION...ENOUGH SUNSHINE EXPECTED TO LIFT TEMPS BACK INTO THE 90S LOW LANDS FRIDAY AFTERNOON...AND LEAVE FOR A WARM AND MUGGY FRIDAY NIGHT. FOR SATURDAY...MODELS SIMILAR IN AN UPPER DISTURBANCE CROSSING THE AREA FROM WEST TO EAST. WHILE NO FOCUSING MECHANISM UNDER THIS DISTURBANCE IS EVIDENT IN THE MODELS...THEY DO DEPICT A BROAD SWATH OF DEEPER MOISTURE AND INSTABILITY. POPS RAISED INTO THE HIGHER CHANCE RANGE...ESPECIALLY SATURDAY AFTERNOON AND EVENING. OTHERWISE...WHILE MAX TEMPS WILL BE SUPPRESSED SOMEWHAT BY THE INCREASED CLOUDS AND CONVECTION...IN THE 80S...IT WILL STILL BE VERY WARM AND HUMID. && .LONG TERM /SUNDAY THROUGH TUESDAY/... NOT MUCH CHANGE. MODELS ARE IN REASONABLE AGREEMENT ON A SIGNIFICANT SYSTEM MOVING ACROSS THE REGION ON LATER ON SUNDAY AND SUNDAY NIGHT...WITH AN ATTENDING COLD FRONT. LOOKS LIKE AN ORGANIZED BAND OF CONVECTION WILL PRECEDE THE FRONT ON SUNDAY...WITH CONVECTION CONTINUING SUNDAY NIGHT BEFORE THE FRONT PASSES MONDAY. CONVECTION THEN TAPERS OFF BEHIND THE FRONT MONDAY FROM WEST TO EAST. HIGH PRESSURE WITH DRIER AND SLIGHTLY COOLER AIR WILL MOVE IN BY TUESDAY AND CONTINUE WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... A WEAK COLD FRONT...CURRENTLY LOCATED NEAR THE OHIO RIVER...WILL CONTINUE MOVING ACROSS THE AREA TODAY...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE FRONT. BEST COVERAGE OF THUNDERSTORMS EXPECTED IN THE MOUNTAINS...SO WENT WITH VCTS. WILL HAVE TO MONITOR FOR ANY CELLS APPROACHING LOWLAND SITES...AND WILL AMEND IF NECESSARY. EXPECT VFR CONDITIONS INTO TONIGHT...WITH POSSIBLE DROPS INTO MVFR IN AND AROUND SHOWERS AND STORMS. PATCHY DENSE FOG IS POSSIBLE AGAIN LATE WEDNESDAY NIGHT...MORE LIKELY IN THE MOUNTAIN VALLEYS AND ANYWHERE THAT GETS A GOOD SHOWER THIS EVENING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY. TIMING AND DENSITY OF FOG COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z THURSDAY... IFR POSSIBLE IN DENSE FOG IN THE MOUNTAIN VALLEYS THURSDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/MZ NEAR TERM...MZ SHORT TERM...JMV LONG TERM...KTB/JMV AVIATION...MZ
Hazardous weather outlook, Aug 1, 1:52 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 152 PM EDT WED AUG 1 2012 KYZ102-103-105-VAZ003-004-WVZ005>011-013>020-024>040-046-047-021800- CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 152 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. DUE TO THE EXPECTED ISOLATED NATURE OF THE CONVECTION...A FLASH FLOOD WATCH WAS NOT ISSUED...BUT HIGHLY LOCALIZED FLASH FLOODING DUE TO PERSISTENT STORMS...OR MULTIPLE STORMS MOVING OVER THE SAME AREA IS POSSIBLE...AND FLASH FLOOD WARNINGS MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101-OHZ066-067-075-076-083>087-021800- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH- 152 PM EDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 1, 4:09 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
409 PM EDT WED AUG 1 2012
WVZ031-012100-
HARRISON WV-
409 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT HARRISON COUNTY...
AT 404 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF MANNINGTON...AND WAS NEARLY STATIONARY.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3945 8031 3942 8022 3940 8020 3933 8020
3919 8034 3935 8055 3936 8053 3937 8054
3943 8055 3947 8049
28Local storm report, Aug 1, 4:14 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
414 PM EDT WED AUG 1 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL LOGAN 37.83N 82.05W
08/01/2012 U0.88 INCH LOGAN WV PUBLIC
&&
NNNNSpecial weather statement, Aug 1, 5:40 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 PM EDT WED AUG 1 2012
WVZ015-016-027-036-037-012245-
CLAY WV-FAYETTE WV-KANAWHA WV-NICHOLAS WV-ROANE WV-
540 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN KANAWHA...SOUTH CENTRAL
ROANE...SOUTHERN CLAY...WEST CENTRAL NICHOLAS AND WESTERN FAYETTE
COUNTIES...
AT 536 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
CLAY...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR PROCIOUS AROUND 600 PM...EAST BANK AROUND 605
PM...CEDAR GROVE AROUND 610 PM...GLEN...GLASGOW...AND SHARON AROUND
615 PM...PRATT...AND DAWES AROUND 620 PM...POND GAP AND HANDLEY
AROUND 630 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 NEAR MILE MARKER 96
IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 14 AND 26...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 58 AND 95.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3795 8130 3810 8153 3812 8152 3812 8155
3814 8155 3814 8157 3818 8162 3817 8163
3819 8165 3822 8165 3823 8167 3861 8134
3843 8091 3792 8128
14Local storm report, Aug 1, 5:59 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
559 PM EDT WED AUG 1 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL CEDAR GROVE 38.20N 81.36W
08/01/2012 U0.75 INCH KANAWHA WV PUBLIC
&&
NNNNLocal storm report, Aug 1, 6:11 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
611 PM EDT WED AUG 1 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL CEDAR GROVE 38.20N 81.36W
08/01/2012 U0.88 INCH KANAWHA WV PUBLIC
&&
NNNNSpecial weather statement, Aug 1, 6:12 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT WED AUG 1 2012
VAZ004-WVZ024-033-012245-
BUCHANAN VA-MCDOWELL WV-MINGO WV-
612 PM EDT WED AUG 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUCHANAN...NORTHWESTERN
MCDOWELL AND SOUTHEASTERN MINGO COUNTIES...
AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF GRUNDY...MOVING EAST AT 45 MPH.
THIS STORM WILL BE NEAR IAEGER AROUND 620 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3739 8218 3754 8198 3753 8201 3754 8206
3760 8201 3757 8186 3755 8186 3753 8182
3751 8182 3751 8177 3748 8173 3731 8193
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:00 PM EDT | Flash Flood Warning | RLX | Braxton, Nicholas, Webster | 2 hr |
| Aug 1, 2:15 PM EDT | Special Weather Statement | RLX | Wirt | 60 min |
| Aug 1, 2:34 PM EDT | Special Weather Statement | RLX | Jackson | 26 min |
| Aug 1, 3:29 PM EDT | Special Weather Statement | RLX | Mingo | 61 min |
| Aug 1, 3:48 PM EDT | Special Weather Statement | RLX | Logan | 57 min |
| Aug 1, 4:03 PM EDT | Special Weather Statement | RLX | Boone | 42 min |
| Aug 1, 4:09 PM EDT | Special Weather Statement | RLX | Harrison | 51 min |
| Aug 1, 5:40 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 65 min |
| Aug 1, 5:56 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Kanawha, Nicholas | 49 min |
| Aug 1, 6:15 PM EDT | Flash Flood Warning | RLX | Barbour, Randolph, Upshur | 3 hr |
| Aug 1, 7:17 PM EDT | Special Weather Statement | RLX | Harrison | 58 min |
Nearby
Flash Flood Warnings in West Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.